MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION DRAINS OASIS BRU; APPARATUS, AUTOTRANSFUSION

ATRIUM MEDICAL CORPORATION DRAINS OASIS BRU; APPARATUS, AUTOTRANSFUSION
Model Number 3650-100
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
The report received stated that the red suction bellows of the oasis drain indicated that suction was applied and functioning.But the regulator was set up incorrectly and too low by mistake (-4= 30mmhg).Facility inquired how could the suction still function with the low setting.The instructions for use (ifu) states that the suction source should be set to -80mmhg or higher.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Based on the details provided the drain was functioning properly.The drain in question was not returned and no product lot number was provided.The details provided indicate that the wall suction has been set too low on multiple occasions as the details provided state the wall suction was mistakenly set too low (-4kpa = 30mmhg).The instructions for use aw011482 state that the chest drain suction source should be set to -80 mmhg or higher for chest drain regulator settings of-20 cmh2o or greater.An image of the drain shows that the drain regulator was still set to the factory setting of-20 cmh2o.As the hospital vacuum source was set to -30mmhg the bellows of the chest drain would be fully extended to the delta point as the vacuum source of -30mmhg was greater than the factory set point of -20 cmh2o.As the bellows had reached the delta mark this indicates that sufficient suction had been achieved and the prescribed level of suction has been applied.A device history records review and incoming inspection of the materials could not be conducted as the lot number of the device was not provided.The instructions are clear on how to set up the drain in regards to the amount of suction required.The instruction for use for the oasis chest drain in the precautions section states the following in regards to the proper use and set up of the drain ¿suction source should be set to -80 mmhg or higher for chest drain regulator settings of-20 cmh2o or greater.¿ a risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.Based on the details and image provided there is no indication that the chest drain had malfunctioned and the complaint cannot be confirmed.The instruction for use for the oasis chest drain are clear on the proper set up of the drain in regards to the vacuum source settings and therefore the root cause is user error.H3 other text : device not returned.

Brand Name
DRAINS OASIS BRU
Common Device Name
APPARATUS, AUTOTRANSFUSION
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key12530601
Report Number3011175548-2021-00996
Device Sequence Number19156382
Product Code CAC
UDI-Device Identifier00650862113013
UDI-Public00650862113013
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K043140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3650-100
Device Catalogue Number3650-100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2021
Supplement Date Received by Manufacturer03/03/2023
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown